Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 9, NWS Austin/San Antonio, TX

November 29, 201033 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Nov 29, 2010, 2:11 PM CST for 33 counties in Texas. It took effect at Nov 30, 2010, 12:03 AM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 2:11 PM CST (20:11 UTC)
In effect from
Nov 30, 2010, 12:03 AM CST
Expired
Nov 30, 2010, 8:00 PM CST
In force
20 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS84 KEWX 292011
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 PM CST MON NOV 29 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY LATE TUESDAY MORNING THROUGH TUESDAY EVENING
FOR BREEZY AND VERY DRY CONDITIONS...

.A COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS TONIGHT AND
WILL USHER IN A VERY DRY AIRMASS ON TUESDAY. NORTHERLY WINDS OF
15 TO 25 MPH WILL SETTLE INTO THE REGION EARLY TUESDAY MORNING
AND CONTINUE THROUGH TUESDAY EVENING. THE VERY DRY AIRMASS WILL
FILTER INTO THE REGION THROUGHOUT THE DAY...WITH RELATIVE
HUMIDITIES FALLING TO NEAR 20 PERCENT BY LATE TUESDAY MORNING AND
INTO THE TEENS DURING THE AFTERNOON. THIS WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS.

TXZ171>173-183>194-202>209-217>225-228-301200-
/O.UPG.KEWX.FW.A.0003.101130T1600Z-101201T0200Z/
/O.NEW.KEWX.FW.W.0009.101130T1600Z-101201T0200Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
211 PM CST MON NOV 29 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CST
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT PUSHING THROUGH THE REGION OVERNIGHT WILL BRING
NORTHERLY WINDS OF 15 TO 25 MPH TO THE REGION BEGINNING EARLY
TUESDAY. A VERY DRY AIRMASS WILL SETTLE INTO THE REGION THROUGHOUT
THE DAY...WITH RELATIVE HUMIDITIES FALLING TO NEAR 20 PERCENT BY
LATE TUESDAY MORNING AND INTO THE TEENS DURING THE AFTERNOON.
WINDS WILL DECREASE AFTER SUNSET...AND RH VALUES WILL SLOWLY
INCREASE OVERNIGHT BUT WILL REMAIN AT OR BELOW 60 PERCENT FOR MUCH
OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
3 follow-up statements
398 
WWUS84 KEWX 300603
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1203 AM CST TUE NOV 30 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY BEGINNING AS EARLY AS EARLY TUESDAY MORNING
AND CONTINUING THROUGH TUESDAY EVENING FOR BREEZY AND VERY DRY
CONDITIONS...

.A COLD FRONT THAT MOVED INTO SOUTH CENTRAL TEXAS TONIGHT WILL
USHER IN A VERY DRY AIR MASS THROUGH TUESDAY. NORTHERLY WINDS OF 15
TO 25 MPH WILL SETTLE INTO THE REGION EARLY TUESDAY MORNING AND
CONTINUE THROUGH TUESDAY EVENING. THE VERY DRY AIR MASS WILL FILTER
INTO THE REGION TONIGHT...WITH RELATIVE HUMIDITIES FALLING BELOW 20
PERCENT AT TIMES OVERNIGHT ACROSS WESTERN PORTIONS OF SOUTH
CENTRAL TEXAS...AND ACROSS THE REST OF SOUTH CENTRAL TEXAS DURING
THE DAY TUESDAY. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO PERSIST FOR SEVERAL HOURS...BEFORE WINDS BEGIN TO
SUBSIDE EARLY TUESDAY EVENING.

TXZ183-184-202-217-301300-
/O.EXT.KEWX.FW.W.0009.101130T0603Z-101201T0200Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
1203 AM CST TUE NOV 30 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST TUESDAY FOR 
BREEZY AND DRY CONDITIONS ACROSS PARTS OF THE EDWARDS PLATEAU
AND THE RIO GRANDE PLAINS...

EXPECT RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS AT TIMES
OVERNIGHT TONIGHT AND THROUGHOUT THE DAYTIME HOURS TUESDAY. STRONG
NORTHWEST 20-FOOT LEVEL WINDS WILL BE MAINLY 15 TO 25 MPH THROUGH
LATE TUESDAY AFTERNOON BEFORE THE WINDS BEGIN TO SUBSIDE IN THE
EVENING. DRY AIR WILL REMAIN OVER THE AREA THROUGH EARLY
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171>173-185>194-203>209-218>225-228-301300-
/O.CON.KEWX.FW.W.0009.101130T1600Z-101201T0200Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
1203 AM CST TUE NOV 30 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CST
TUESDAY...

EXPECT RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS DURING THE
DAYTIME HOURS TUESDAY. STRONG NORTHWEST 20-FOOT LEVEL WINDS WILL
BE MAINLY 15 TO 25 MPH THROUGH LATE TUESDAY AFTERNOON BEFORE THE
WINDS BEGIN TO SUBSIDE IN THE EVENING. DRY AIR WILL REMAIN OVER
THE AREA THROUGH EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
853 
WWUS84 KEWX 300903
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CST TUE NOV 30 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY UNTIL 8 PM THIS EVENING FOR BREEZY AND VERY DRY
CONDITIONS...

.A COLD FRONT HAS PUSHED INTO SOUTH CENTRAL TEXAS OVERNIGHT AND
WILL CONTINUE TO USHER IN A VERY DRY AIR MASS THROUGH THIS AFTERNOON
AND EVENING. NORTHERLY WINDS OF 15 TO 25 MPH HAVE SETTLED INTO THE
REGION AND WILL CONTINUE THROUGH THIS EVENING. THE VERY DRY AIRMASS
HAS ALREADY BEGUN TO FILTER INTO THE HILL COUNTRY AND SOUTH CENTRAL
TEXAS OVERNIGHT AND WILL CONTINUE TO OVERSPREAD THE REGION THROUGHOUT
THE DAY. RELATIVE HUMIDITIES HAVE ALREADY FALLEN INTO THE UPPER TEENS
ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS EARLY THIS MORNING.
RELATIVE HUMIDITIES ACROSS THE REST OF THE REGION ARE EXPECTED TO
FALL INTO THE TEENS BY SUNRISE. RELATIVE HUMIDITIES WILL CONTINUE
TO FALL THROUGHOUT THE DAY WITH RH VALUES APPROACHING SINGLE DIGITS
THIS AFTERNOON. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO PERSIST FOR SEVERAL HOURS...BEFORE WINDS BEGIN TO
SUBSIDE THIS EVENING. RH VALUES WILL SLOWLY INCREASE OVERNIGHT BUT
WILL REMAIN AT OR BELOW 60 PERCENT FOR MUCH OF THE REGION.

TXZ171>173-185>194-203>209-218>225-228-301715-
/O.EXT.KEWX.FW.W.0009.101130T0903Z-101201T0200Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
303 AM CST TUE NOV 30 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...
 
RELATIVE HUMIDITY VALUES WILL FALL INTO THE UPPER TEENS BY
SUNRISE THIS MORNING AND WILL CONTINUE TO FALL THROUGHOUT THE
AFTERNOON. STRONG NORTHWEST 20-FT LEVEL WINDS WILL BE MAINLY 15
TO 25 MPH THROUGH LATE THIS AFTERNOON BEFORE THE WINDS BEGIN TO
SUBSIDE IN THE EVENING. DRY AIR WILL REMAIN OVER THE AREA THROUGH
EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ183-184-202-217-301715-
/O.CON.KEWX.FW.W.0009.000000T0000Z-101201T0200Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
303 AM CST TUE NOV 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

RELATIVE HUMIDITY VALUES HAVE FALLEN INTO THE UPPER TEENS
OVERNIGHT AND WILL CONTINUE TO FALL THROUGHOUT THE AFTERNOON.
STRONG NORTHWEST 20-FT LEVEL WINDS WILL BE MAINLY 15 TO 25 MPH
THROUGH LATE TUESDAY AFTERNOON BEFORE THE WINDS BEGIN TO SUBSIDE
IN THE EVENING. DRY AIR WILL REMAIN OVER THE AREA THROUGH EARLY
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
988 
WWUS84 KEWX 301704
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1104 AM CST TUE NOV 30 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY UNTIL 8 PM THIS EVENING FOR BREEZY AND VERY
DRY CONDITIONS...

.A COLD FRONT PUSHED THROUGH SOUTH CENTRAL TEXAS OVERNIGHT AND
WILL CONTINUE TO USHER IN A VERY DRY AIR MASS THROUGH THIS
AFTERNOON AND EVENING. NORTHERLY WINDS OF 15 TO 25 MPH HAVE
SETTLED INTO THE REGION AND WILL CONTINUE THROUGH THIS EVENING.
THE VERY DRY AIRMASS HAS ALREADY BEGUN TO FILTER INTO THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS OVERNIGHT AND WILL CONTINUE TO
OVERSPREAD THE REGION THROUGHOUT THE DAY. RELATIVE HUMIDITIES
WILL CONTINUE TO FALL THROUGHOUT THE DAY WITH RH VALUES
APPROACHING SINGLE DIGITS THIS AFTERNOON. WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED TO PERSIST FOR SEVERAL
HOURS...BEFORE WINDS BEGIN TO SUBSIDE THIS EVENING. RH VALUES WILL
SLOWLY INCREASE OVERNIGHT BUT WILL REMAIN AT OR BELOW 60 PERCENT
FOR MUCH OF THE REGION.

TXZ171>173-183>194-202>209-217>225-228-010200-
/O.CON.KEWX.FW.W.0009.000000T0000Z-101201T0200Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1104 AM CST TUE NOV 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

RELATIVE HUMIDITY VALUES WILL CONTINUE TO FALL THROUGHOUT THE
AFTERNOON. STRONG NORTHWEST 20-FT LEVEL WINDS WILL BE MAINLY 15 TO
25 MPH THROUGH LATE THIS AFTERNOON BEFORE THE WINDS BEGIN TO
SUBSIDE IN THE EVENING. DRY AIR WILL REMAIN OVER THE AREA THROUGH
EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 29, 11:21 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 29, 11:21 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CST MON NOV 29 2010

.DISCUSSION...
SEE AVIATION DISCUSSION.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AS A MODERATE
TO OCCASIONALLY STRONG AND GUSTY NORTHWEST LOW LEVEL FLOW
DEVELOPS. A COLD FRONT WILL PUSH THROUGH BETWEEN 03-05Z THIS
EVENING...WITH WIND GUSTS BETWEEN 25-30 MPH. EXPECT WINDS TO
INCREASE SLIGHTLY TUESDAY MORNING WITH SURFACE WIND GUSTS TO
BETWEEN 30-35 MPH.

&&

.PREV DISCUSSION... /ISSUED 1028 AM CST MON NOV 29 2010/

UPDATE...
AT 16Z THE PACIFIC COLD FROM EXTENDED FROM LLANO TO EAGLE PASS
MOVING SOUTHEAST AT 25 MPH. SKIES WILL CLEAR...PCPN END AND WINDS
SHIFT TO THE WEST AND NORTHWEST AT 10 TO 15 MPH AFTER FROPA. THE
DEWPOINTS WILL ALSO DROP FOLLOWING THE FRONTAL PASSAGE. HAVE MADE
MINOR CHANGES TO THE 1ST PERIOD HOURLY TEMP/DEWPOINT/WIND GRIDS.
ALSO REMOVED PCPN FROM THE 2ND PERIOD GRIDS SINCE THE PACIFIC
FRONT AND ASSOCIATED PCPN/MOISTURE CONVERGENCE WILL BE EAST OF
OUR CWFA BY 00Z.

PREV DISCUSSION... /ISSUED 553 AM CST MON NOV 29 2010/

AVIATION...
WIDESPREAD IFR/MVFR CIGS...PATCHY BR WITH IFR/MVFR VSBYS (ALONG
AND WEST OF A KCOT TO KDRT LINE)...AND ISOLATED SHRA (ALONG AND
EAST OF KBMQ TO KSAT TO KBEA LINE) WILL CLEAR FROM WEST TO EAST BY
NOON AS A PACIFIC FRONT MOVES ACROSS SOUTH CENTRAL TEXAS. VFR
SKIES WILL PREVAIL THIS AFTERNOON THROUGH TUESDAY MORNING. A BAND
OF MID LEVEL CLOUDS WITH CIGS ABOVE 10K FEET WILL ACCOMPANY AN
UPPER LEVEL TROUGH THAT MOVES ACROSS THE AREA LATE TONIGHT INTO
TUESDAY. SLY WINDS 5 TO 10 KTS WILL PREVAIL AHEAD OF THE FRONT.
NWLY WINDS 5 TO 15 KTS WILL PREVAIL BEHIND THE PACIFIC FRONT. A
CANADIAN FRONT WILL MOVE ACROSS THE AREA LATER TONIGHT BRINGING
NLY WINDS 15 TO 22 KTS WITH GUSTS TO 30 KTS.

PREV DISCUSSION... /ISSUED 532 AM CST MON NOV 29 2010/

DISCUSSION...
QUICK UPDATE TO ADD PATCHY FOG ALONG THE RIO GRANDE THROUGH MID-
MORNING. NEW ZONES WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 329 AM CST MON NOV 29 2010/

DISCUSSION...
WARM GULF FLOW AT THE SURFACE WILL CONTINUE TO PROMOTE OVERCAST
SKIES THIS MORNING. STREAMER SHOWERS ARE EXPECTED ACROSS THE
EASTERN THIRD OF THE CWA THROUGH THIS MORNING IN RESPONSE TO AN
ACTIVE LOW LEVEL JET...BUT QPF WILL REMAIN ALMOST NEGLIGIBLE. WARM
SOUTHERLY WINDS WILL SWING AROUND TO THE NORTHWEST THIS AFTERNOON
AS A PACIFIC FRONT SLIDES INTO THE REGION AHEAD OF THE UPPER
TROUGH AND STRONGER FROPA ARRIVING LATER TONIGHT. TEMPERATURES
THIS AFTERNOON WILL WARM INTO THE MID-70S FOR MUCH OF THE REGION
WITH READINGS IN THE LOW-80S EXPECTED ACROSS OUR SOUTHERN
COUNTIES.

THE COLD FRONT ARRIVING LATE TONIGHT WILL BRING BLUSTERY CONDITIONS
ON TUESDAY. LOW TEMPERATURES TUESDAY MORNING ARE EXPECTED TO BE
IN THE UPPER 30S TO NEAR 40...BUT NORTHWEST WINDS OF 15-25 MPH
WILL RESULT IN WIND CHILLS NEAR FREEZING FOR MUCH OF THE REGION
WITH COOLER "FEELS LIKE" TEMPERATURES ACROSS THE HILL COUNTRY.
SUNNY SKIES ARE EXPECTED DURING THE AFTERNOON...BUT STRONG COLD
AIR ADVECTION WILL KEEP MAX TEMPERATURES IN THE 60S (50S HILL
COUNTRY). A WIND ADVISORY MAY BE NECESSARY FOR LATE MONDAY NIGHT
THROUGH EARLY TUESDAY...BUT FOR THE TIME BEING IT APPEARS THAT
SUSTAINED WINDS SHOULD REMAIN JUST SHY OF WIND ADVISORY CRITERIA
(26 MPH). HOWEVER...WITH THE GUSTS OF 25-30 MPH EXPECTED...OUTDOOR
DECORATIONS AND EXPOSED PATIO FURNITURE MAY NEED TO BE SECURED.

WINDS WILL DECREASE LATE TUESDAY AND COUPLED WITH CLEAR SKIES WILL
LEAD TO GOOD RADIATIONAL COOLING OVERNIGHT. AN AREA-WIDE FREEZE IS
EXPECTED WEDNESDAY MORNING WITH A HARD FREEZE EXPECTED ACROSS THE
HILL COUNTRY. A SLOW WARMING TREND OF BOTH HIGHS AND LOWS WILL
BEGIN ON WEDNESDAY AS RIDGING ACROSS NORTHERN MEXICO SPREADS INTO
SOUTH CENTRAL TEXAS. AFTERNOON TEMPERATURES WILL REBOUND INTO THE
UPPER 60S TO LOWER 70S BY FRIDAY.

MODELS ARE STILL DEPICTING ANOTHER FRONT AT THE TAIL-END OF THE
FORECAST PACKAGE BUT WITH LITTLE CONSENSUS. FOR THE TIME
BEING...HAVE GONE WITH A MID-DAY MONDAY FROPA...BUT THOROUGHLY
EXPECT THE TIMING OF THIS FEATURE TO CHANGE OVER THE NEXT SEVERAL
MODEL RUNS. ASIDE FROM THE STREAMER SHOWERS TODAY AND SLIGHT
CHANCES FOR RAIN AHEAD OF THE FRONT EARLY NEXT WEEK...DRY
CONDITIONS ARE EXPECTED.

FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THIS AFTERNOON MAINLY WEST OF THE I-35 CORRIDOR. RELATIVE
HUMIDITIES WILL FALL TO NEAR 25 PERCENT ALONG THE I-35 CORRIDOR
AND INTO THE TEENS ACROSS THE HILL COUNTRY...EDWARDS PLATEAU AND
UPPER RIO GRANDE PLAINS. 20-FT WINDS WILL BE NORTHWEST 5 TO 10 MPH
WITH 10-15 MPH EXPECTED ACROSS THE HILL COUNTRY AND EDWARDS
PLATEAU.

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY MORNING THROUGH
TUESDAY EVENING. A COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL
TEXAS TONIGHT AND WILL USHER IN A VERY DRY AIRMASS RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS TUESDAY. RELATIVE HUMIDITIES WILL
FALL INTO THE TEENS AND 20-FOOT WINDS WILL BE NORTHERLY AT 15 TO
20 MPH.

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ON WEDNESDAY
AS AFTERNOON RELATIVE HUMIDITIES REMAIN BELOW 20 PERCENT.
HOWEVER...20-FOOT WINDS BECOME SOUTHERLY AT 5 TO 10 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  42  61  32  65 /  20  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  75  39  61  23  65 /  20  -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     77  41  62  27  65 /  10  -    0   0   0
BURNET MUNI AIRPORT            72  38  57  28  63 /  10  -    0   0   0
DEL RIO INTL AIRPORT           73  38  60  29  64 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        74  39  58  30  64 /  20  -    0   0   0
HONDO MUNI AIRPORT             77  36  64  23  65 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT        76  39  61  26  65 /  20  -    0   0   0
LA GRANGE - FAYETTE REGIONAL   76  44  60  30  63 /  30  10  -    0   0
SAN ANTONIO INTL AIRPORT       77  41  64  31  65 /  -    0   0   0   0
STINSON MUNI AIRPORT           78  42  65  27  66 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

&&

13/11/19
Hazardous weather outlook, Nov 29, 6:08 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 AM CST MON NOV 29 2010

TXZ171>173-183>194-202>209-217>225-228-301215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
608 AM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
ALONG AND WEST OF THE I-35 CORRIDOR THIS AFTERNOON. NORTHWEST
20-FT WINDS OF 10 TO 15 MPH AND RELATIVE HUMIDITIES IN THE TEENS
CAN BE EXPECTED ACROSS THE HILL COUNTRY...EDWARDS PLATEAU...AND
RIO GRANDE PLAINS. NORTHWEST 20-FT WINDS OF 5 TO 10 MPH AND
RELATIVE HUMIDITIES IN THE 20S CAN BE EXPECTED ALONG THE I-35
CORRIDOR.

.DAY TWO...TUESDAY...

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY MORNING THROUGH
TUESDAY EVENING. IN THE WAKE OF A COLD FRONT TONIGHT...A VERY DRY
BREEZY TO WINDY AIRMASS WILL SWEEP ACROSS SOUTH CENTRAL TEXAS THAT
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY.
NORTHERLY 20-FT WINDS OF 15 TO 20 MPH AND AFTERNOON RELATIVE
HUMIDITIES IN THE TEENS CAN BE EXPECTED.

.DAY THREE...WEDNESDAY...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
WEDNESDAY. 20-FT WINDS WILL BE SOUTHERLY AT 5 TO 10 MPH. ALTHOUGH
SHALLOW MOISTURE WILL RETURN LATE WEDNESDAY NIGHT...AFTERNOON
RELATIVE HUMIDITIES WILL FALL INTO THE TEENS.

.DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:42 AM CSTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more10 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.